Article Text

PDF

Levodopa withdrawal syndrome identical to neuroleptic malignant syndrome.
  1. W. R. Gibb,
  2. D. N. Griffith

    Abstract

    A 60 year old woman with idiopathic Parkinson's disease had been prescribed thioridazine for schizophrenia. Five months after this was stopped, Sinemet also considered of dubious therapeutic value, was withdrawn. One week later she developed features of the neuroleptic malignant syndrome (NMS) accompanied by myoglobinuric renal failure. Post-mortem examination confirmed Lewy body degeneration in the substantia nigra. It is proposed that NMS may be caused by levodopa withdrawal in Parkinson's disease, and that it is withdrawal of dopaminergic drive that causes the syndrome.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.